March  2019, 39(3): 1585-1594. doi: 10.3934/dcds.2018122

Uniqueness of positive radial solutions of a semilinear elliptic equation in an annulus

1. 

School of Mathematics and Statistics, Central South University, Changsha, China

2. 

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an, China

3. 

Department of Mathematics, California State University Northridge, Northridge, CA 91330, United States

* Corresponding author: yaorf5812@stu.xjtu.edu.cn

Received  July 2017 Revised  November 2017 Published  April 2018

Fund Project: The first author is supported by Tian Yuan Special Funds of the National Science Foundation of China (No.11626182).

In this paper, we show the following equation
$\begin{cases} Δ u+u^{p}+λ u = 0&\text{ in }Ω,\\ u = 0&\text{ on }\partialΩ, \end{cases}$
has at most one positive radial solution for a certain range of
$λ>0$
. Here
$p>1$
and
$Ω$
is the annulus
$\{x∈{{\mathbb{R}}^{n}}:a<|x|<b\}$
,
$0<a<b$
. We also show this solution is radially non-degenerate via the bifurcation methods.
Citation: Ruofei Yao, Yi Li, Hongbin Chen. Uniqueness of positive radial solutions of a semilinear elliptic equation in an annulus. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1585-1594. doi: 10.3934/dcds.2018122
References:
[1]

C. V. Coffman, A nonlinear boundary value problem with many positive solutions, J. Differential Equations, 54 (1984), 429-437.  doi: 10.1016/0022-0396(84)90153-0.  Google Scholar

[2]

C. V. Coffman, Uniqueness of the positive radial solution on an annulus of the Dirichlet problem for $Δ u-u+u^{3} = 0$, J. Differential Equations, 128 (1996), 379-386.  doi: 10.1006/jdeq.1996.0100.  Google Scholar

[3]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Functional Analysis, 8 (1971), 321-340.  doi: 10.1016/0022-1236(71)90015-2.  Google Scholar

[4]

P. FelmerS. Martínez and K. Tanaka, Uniqueness of radially symmetric positive solutions for $-Δ u+u = u^{p}$ in an annulus, J. Differential Equations, 245 (2008), 1198-1209.  doi: 10.1016/j.jde.2008.06.006.  Google Scholar

[5]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.  Google Scholar

[6]

B. GidasW. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb{R}^{n}$, Adv. in Math. Suppl. Stud., 7a (1981), 369-402.   Google Scholar

[7]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.  Google Scholar

[8]

F. GladialiM. GrossiF. Pacella and P. N. Srikanth, Bifurcation and symmetry breaking for a class of semilinear elliptic equations in an annulus, Calc. Var. Partial Differential Equations, 40 (2011), 295-317.  doi: 10.1007/s00526-010-0341-3.  Google Scholar

[9]

M. GrossiF. Pacella and S. L. Yadava, Symmetry results for perturbed problems and related questions, Topol. Methods Nonlinear Anal., 21 (2003), 211-226.  doi: 10.12775/TMNA.2003.013.  Google Scholar

[10]

J. Jang, Uniqueness of positive radial solutions of $Δ u+f(u) = 0$ in $\mathbb{R}^N, N≥2$, Nonlinear Anal., 73 (2010), 2189-2198.  doi: 10.1016/j.na.2010.05.045.  Google Scholar

[11]

K. Kabeya and K. Tanaka, Uniqueness of positive radial solutions of semilinear elliptic equations in $R^{N}$ and Séré's non-degeneracy condition, Comm. Partial Differential Equations, 24 (1999), 563-598.  doi: 10.1080/03605309908821434.  Google Scholar

[12]

P. Korman, On the multiplicity of solutions of semilinear equations, Math. Nachr., 229 (2001), 119-127.  doi: 10.1002/1522-2616(200109)229:1<119::AID-MANA119>3.0.CO;2-P.  Google Scholar

[13]

M. K. Kwong, Uniqueness of positive solutions of $Δ u-u+u^p = 0$ in $\mathbb{R}^n$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[14]

M. K. Kwong and Y. Li, Uniqueness of radial solutions of semilinear elliptic equations, Trans. Amer. Math. Soc., 333 (1992), 339-363.  doi: 10.1090/S0002-9947-1992-1088021-X.  Google Scholar

[15]

Y. Li, Existence of many positive solutions of semilinear elliptic equations on annulus, J. Differential Equations, 83 (1990), 348-367.  doi: 10.1016/0022-0396(90)90062-T.  Google Scholar

[16]

W. M. Ni and R. Nussbaum, Uniqueness and nonuniqueness for positive radial solutions of $Δ u+f(u,r) = 0$, Comm. Pure Appl. Math., 38 (1985), 67-108.  doi: 10.1002/cpa.3160380105.  Google Scholar

[17]

T. Ouyang and J. Shi, Exact multiplicity of positive solutions for a class of semilinear problems, J. Differential Equations, 146 (1998), 121-156.  doi: 10.1006/jdeq.1998.3414.  Google Scholar

[18]

P. N. Srikanth, Uniqueness of solutions of nonlinear Dirichlet problems, Differential Integral Equations, 6 (1993), 663-670.   Google Scholar

[19]

M. Struwe, Variational Methods, Applications to nonlinear partial differential equations and Hamiltonian systems, 4th edition. Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-74013-1.  Google Scholar

[20]

M. X. Tang, Uniqueness of positive radial solutions for $Δ u-u+u^p=0$ on an annulus, J. Differential Equations, 189 (2003), 148-160.  doi: 10.1016/S0022-0396(02)00142-0.  Google Scholar

[21]

S. L. Yadava, Uniqueness of positive radial solutions of the Dirichlet problems $-Δ u=u^{p}± u^{q}$ in an annulus, J. Differential Equations, 139 (1997), 194-217.  doi: 10.1006/jdeq.1997.3283.  Google Scholar

[22]

L. Q. Zhang, Uniqueness of positive solutions of $Δ u+ u+u^{p}=0$ in a ball, Comm. Partial Differential Equations, 17 (1992), 1141-1164.  doi: 10.1080/03605309208820880.  Google Scholar

show all references

References:
[1]

C. V. Coffman, A nonlinear boundary value problem with many positive solutions, J. Differential Equations, 54 (1984), 429-437.  doi: 10.1016/0022-0396(84)90153-0.  Google Scholar

[2]

C. V. Coffman, Uniqueness of the positive radial solution on an annulus of the Dirichlet problem for $Δ u-u+u^{3} = 0$, J. Differential Equations, 128 (1996), 379-386.  doi: 10.1006/jdeq.1996.0100.  Google Scholar

[3]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Functional Analysis, 8 (1971), 321-340.  doi: 10.1016/0022-1236(71)90015-2.  Google Scholar

[4]

P. FelmerS. Martínez and K. Tanaka, Uniqueness of radially symmetric positive solutions for $-Δ u+u = u^{p}$ in an annulus, J. Differential Equations, 245 (2008), 1198-1209.  doi: 10.1016/j.jde.2008.06.006.  Google Scholar

[5]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.  doi: 10.1007/BF01221125.  Google Scholar

[6]

B. GidasW. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb{R}^{n}$, Adv. in Math. Suppl. Stud., 7a (1981), 369-402.   Google Scholar

[7]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.  Google Scholar

[8]

F. GladialiM. GrossiF. Pacella and P. N. Srikanth, Bifurcation and symmetry breaking for a class of semilinear elliptic equations in an annulus, Calc. Var. Partial Differential Equations, 40 (2011), 295-317.  doi: 10.1007/s00526-010-0341-3.  Google Scholar

[9]

M. GrossiF. Pacella and S. L. Yadava, Symmetry results for perturbed problems and related questions, Topol. Methods Nonlinear Anal., 21 (2003), 211-226.  doi: 10.12775/TMNA.2003.013.  Google Scholar

[10]

J. Jang, Uniqueness of positive radial solutions of $Δ u+f(u) = 0$ in $\mathbb{R}^N, N≥2$, Nonlinear Anal., 73 (2010), 2189-2198.  doi: 10.1016/j.na.2010.05.045.  Google Scholar

[11]

K. Kabeya and K. Tanaka, Uniqueness of positive radial solutions of semilinear elliptic equations in $R^{N}$ and Séré's non-degeneracy condition, Comm. Partial Differential Equations, 24 (1999), 563-598.  doi: 10.1080/03605309908821434.  Google Scholar

[12]

P. Korman, On the multiplicity of solutions of semilinear equations, Math. Nachr., 229 (2001), 119-127.  doi: 10.1002/1522-2616(200109)229:1<119::AID-MANA119>3.0.CO;2-P.  Google Scholar

[13]

M. K. Kwong, Uniqueness of positive solutions of $Δ u-u+u^p = 0$ in $\mathbb{R}^n$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[14]

M. K. Kwong and Y. Li, Uniqueness of radial solutions of semilinear elliptic equations, Trans. Amer. Math. Soc., 333 (1992), 339-363.  doi: 10.1090/S0002-9947-1992-1088021-X.  Google Scholar

[15]

Y. Li, Existence of many positive solutions of semilinear elliptic equations on annulus, J. Differential Equations, 83 (1990), 348-367.  doi: 10.1016/0022-0396(90)90062-T.  Google Scholar

[16]

W. M. Ni and R. Nussbaum, Uniqueness and nonuniqueness for positive radial solutions of $Δ u+f(u,r) = 0$, Comm. Pure Appl. Math., 38 (1985), 67-108.  doi: 10.1002/cpa.3160380105.  Google Scholar

[17]

T. Ouyang and J. Shi, Exact multiplicity of positive solutions for a class of semilinear problems, J. Differential Equations, 146 (1998), 121-156.  doi: 10.1006/jdeq.1998.3414.  Google Scholar

[18]

P. N. Srikanth, Uniqueness of solutions of nonlinear Dirichlet problems, Differential Integral Equations, 6 (1993), 663-670.   Google Scholar

[19]

M. Struwe, Variational Methods, Applications to nonlinear partial differential equations and Hamiltonian systems, 4th edition. Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-74013-1.  Google Scholar

[20]

M. X. Tang, Uniqueness of positive radial solutions for $Δ u-u+u^p=0$ on an annulus, J. Differential Equations, 189 (2003), 148-160.  doi: 10.1016/S0022-0396(02)00142-0.  Google Scholar

[21]

S. L. Yadava, Uniqueness of positive radial solutions of the Dirichlet problems $-Δ u=u^{p}± u^{q}$ in an annulus, J. Differential Equations, 139 (1997), 194-217.  doi: 10.1006/jdeq.1997.3283.  Google Scholar

[22]

L. Q. Zhang, Uniqueness of positive solutions of $Δ u+ u+u^{p}=0$ in a ball, Comm. Partial Differential Equations, 17 (1992), 1141-1164.  doi: 10.1080/03605309208820880.  Google Scholar

[1]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[2]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[3]

Yan'e Wang, Nana Tian, Hua Nie. Positive solution branches of two-species competition model in open advective environments. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021006

[4]

Yangjian Sun, Changjian Liu. The Poincaré bifurcation of a SD oscillator. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1565-1577. doi: 10.3934/dcdsb.2020173

[5]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[6]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3171-3200. doi: 10.3934/dcds.2020054

[7]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[8]

Philippe G. Ciarlet, Liliana Gratie, Cristinel Mardare. Intrinsic methods in elasticity: a mathematical survey. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 133-164. doi: 10.3934/dcds.2009.23.133

[9]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[10]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[11]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[12]

Haoyu Li, Zhi-Qiang Wang. Multiple positive solutions for coupled Schrödinger equations with perturbations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020294

[13]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021002

[14]

Chihiro Aida, Chao-Nien Chen, Kousuke Kuto, Hirokazu Ninomiya. Bifurcation from infinity with applications to reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3031-3055. doi: 10.3934/dcds.2020053

[15]

Predrag S. Stanimirović, Branislav Ivanov, Haifeng Ma, Dijana Mosić. A survey of gradient methods for solving nonlinear optimization. Electronic Research Archive, 2020, 28 (4) : 1573-1624. doi: 10.3934/era.2020115

[16]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[17]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[18]

Kai Yang. Scattering of the focusing energy-critical NLS with inverse square potential in the radial case. Communications on Pure & Applied Analysis, 2021, 20 (1) : 77-99. doi: 10.3934/cpaa.2020258

[19]

Norman Noguera, Ademir Pastor. Scattering of radial solutions for quadratic-type Schrödinger systems in dimension five. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021018

[20]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (406)
  • HTML views (733)
  • Cited by (1)

Other articles
by authors

[Back to Top]